Welcome to ehealthforum,
Dysmenorrhea or painful periods are experienced by many women. The underlying causes could be many and it is difficult to comment on exact cause without further evaluation. She should consider visiting her doctor/gynecologist at the earliest for further evaluation. Taking antispasmodics does help with dysmenorrhea. If there are any other problems associated, she might need to get started on other medications too (other than the antispasmodic she is taking) to help with better control of the symptoms.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Menstruation , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.